Medical Specialty >> Psychiatry

Doctors Lounge - Psychiatry Answers

Back to Psychiatry Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/24/2017.

Forum Name: Antidepressants

Question: Phendimetrazine for depression


 rjch29 - Tue Sep 09, 2008 8:03 am

Is it uncommon to prescribe Phendimetrazine to help increase ones mood? I have tried Zoloft, Wellbutrin and a couple of other typical depression drugs to which they all changed my mood to worse rather than better. I stumbled upon Phendimetrazine and it increases my happy mood, I have lots of patience with my children, it gives me energy and I can focus what things much better.

My question would be, would this be uncommon to prescribe for depression?

Patiently awaiting your reply,
RJCH29
 Dr. E. Seigle - Fri Sep 12, 2008 4:53 pm

rcdh29,

I have not read any research about the use of phendimetrazine for depression. However, this drug is similar to what is known on the street as "speed", or medically known as amphetamine. We know that medications such as these (known as anorectic agents) improve people's mood over the short term, but they quickly lose their effect, become addictive, requiring increasing doses to improve mood, and in the long run cause worsened depression and severe consequences of addiction. be very careful, I would not use this drug to help your depression, but would talk to your psychiatrist about other alternatives. I will check to see if there is any research about its use in depression that I am unaware of, and you can check in with me if you like. Good luck!

-Eliot Seigle MD

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us